: I have been diagnosed with Sensory PN. My question is this.
: Since this began I frequently have had a strange itchy rash that comes and goes. I tried to see a dermatologist but it never stays long enough for an evaluation. All of a sudden my the bottom my foot, a fingertip, or side of my face will itch profusely and very tiny bright white dots appear. Then the itch subsides and their gone? Every heard of something like this with Neuropathy? One doctor earlier said eczema but I never heard of eczema appearing and vanishing so suddenly or appearing suddenly in many places? have you ever heard of anything like this? Could it be related to a sensory neuropathy that you have ever heard of?
Also, what information will an EMG test tell me about sensory PN?
I do not know of a connection between the kind of skin problem you describe and any form of sensory neuropathy.
Sensory neuropathy, as you know, is not a diagnosis but a syndrome that has numerous causes. Amongst these are diabetes (probably the commonest), drugs, toxins, vitamin deficiencies, malignancies, lymphoproliferative disorders, auto-immune disorders, and heredofamilial disorders (to name the more important causes).
Some of these causes have associated skin problems. Vasculitis and other autoimmune disorders, some toxins, vitamin deficiencies, and Fabry's disease (an X-linked hereditary disorder - mainly in males) have associated skin problems that differ from yours.
An EMG shows characteristic abnormalities in LARGE FIBER sensory neuropathy. It may or may not show abnormality in SMALL FIBER sensory neuropathies, for which some other tests (quantitative sensory testing, autonomic testing, skin biopsies) may be more sensitive.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.